Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Stomach pain after donating platelets at the blood bank. What should be done?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3577 Questions
Im 29 year old healthy male, I donated platelets yesterday at the blood bank and since this morning my stomach was burning a little, ate a XXXXXXX muffin for breakfast w/coffee, lunch I had a salad with beets and sparkling water. Shortly after my stomach started hurting worse. Now the pain was around a 5 and sharp. Laid on couch for a few hours had a dose of peptobisml with a sprite followed by chicken burrito. Still hurting and the pain in the center has shifted to lower right side of abdomen. Temp is 98.3, had bowel movements and urinate fine. Did the bounce test by pushing on area and rebound hurt. Contemplating going to ER because it sort of sounds like Appendicitis. Wondering what I should do?
Posted Mon, 25 Nov 2013 in Digestion and Bowels
Answered by Dr. Mahesh Koregol 53 minutes later
Brief Answer: Gastritis Detailed Answer: Hi, Thanks for your query. I have read your query & I understand your concerns. Following is my reply: 1) This problem is not related to donating platelets. 2) It appears to be acidity ( gastritis). Since already you took medicine for it it should subside in couple of hours. 3) Since you had sprite, it aggreviates it. Avoid having any beverages like sprite, coke, soda coffee etc for next 2 days. 4) Keep taking antacid medicines twice daily. 5) Wait for 4 hours. If you see absolutely no relief then you can consider going to ER. 6) This may not be appendicitis. It could be just a gastritis. I hope I answered your query. I will be available for any followup queries you have. Regards, Dr.Mahesh Koregol IVF & Infertility Specialist.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor